Hail, Osceola
- When
- July 13, 1:50 PM CST
- Where
- Osceola County, 5 mi NE of Sibley
- Measured
- 0.88 in hail
- Reported by
- COOP STATION
- Coordinates
- 43.450, -95.700
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jul 13, 10:05 AM CST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1105 AM CDT THU JUL 13 2006 .DISCUSSION... ACCAS SHOWERS HAVE HUNG AROUND LONGER THAN ANTICIPATED WITH LOW LEVEL JET CONTINUING TO FEED INTO THE AREA. AT 15Z...NELIGH PROFILER DISPLAYING 20 TO 25 KNOTS IN THE LOWEST GATES. AS THIS FLOW GRADUALLY WEAKENS THROUGH THE LATE MORNING HOURS...EXPECT SHOWERS TO MEET THEIR DEMISE AND FALL APART. WATER VAPOR DISPLAYING SHORTWAVE MOVING INTO SOUTHWESTERN SOUTH DAKOTA. LAPSE RATES FROM 800 TO 500 MB BECOME QUITE STEEP AHEAD OF THIS WAVE...SUPPORTING THE THREAT FOR SEVERE STORMS LATE THIS AFTERNOON EAST OF THE JAMES RIVER VALLEY AS LONG AS STORMS ARE ABLE TO OVERCOME THE CAP. WITH INVERTED V TYPE PROFILE...NEED TO BE CONCERNED WITH WIND THREAT WITH ANY STORMS. THETA-E DIFFERENCES BETWEEN THE SURFACE AND 600 MB SUPPORT THIS...WITH NEARLY 30 DEGREE DIFFERENCE. IN ADDITION...WET BULB ZERO HEIGHT AROUND 11.5 FT AGL...SUGGESTING THREAT FOR HAIL TO THE SIZE OF GOLF BALLS IS THERE AS WELL. HAVE MADE SOME TWEAKS TO THE GRIDS WITH FOG BURNING OFF IN THE EAST A LITTLE FASTER THAN ANTICIPATED...AND TROUGH TO THE WEST PROGRESSING EAST A LITTLE FASTER THAN EXPECTED. UPDATED GRIDS UPLOADED...AND UPDATED ZFP ON THE WAY. BT && .PREV DISCUSSION... FIRST ISSUE THIS AM IS THE DEVELPMNT OF STRATUS AND FOG OVR ERN CWA ERLY THIS AM. CURRENTLY...STRATUS AND FOG NOT AS WIDESPRD AS PREV MORNS...BUT SAT IS SHOING SOME LOW CLOUDS BEGINNING TO DEVELOP OVR NW IA. BOTH WRF AND GFS SHOWS THIS AREA WITH THE HIGHEST BL RH THRU 15Z AND EXPECT CLOUDS AND FOG TO DEVELOP OVR NW IA AND SPILL INTO ADAJACENT AREAS. LAST FEW DAYS...HIGH TEMPS HAVE NOT REACHED FCST LEVELS OVR ERN CWA DUE TO MOIST ESELY LOW LEVEL FLOW. FLOW ACRS ERN CWA WL REMAIN SELY THRU MOST OF THE DAY AND WL BE HARD TO MIX OUT...SO WL ADJUST A FEW DEG DOWN E OF JAMES RVR VALLEY. FOCUS SHIFTS TO AFTN ACRS WRN CWA WHERE FAIRLY STG S/W FOR JULY WL MOVE ACRS THE NRN PLAINS. WRN CWA SHUD HEAT OUT INTO MID TO UPPER 90S AND WITH MID LEVEL COOLING APPROACHING AT PRIME HTG TIME...WUD EXPECT SCT TRW TO DEVELOP FAIRLY QUICKLY BY MID AFTN W OF JAMES RVR VALLEY. SOUNDINGS WUD INDICATE THAT SVR THREAT FAIRLY GOOD WITH ANY STORMS THAT DO DEVELOP WITH MAIN THREAT BEING STG WNDS AND LARGE HAIL. THIS ACTVY SHUD SPREAD INTO ERN CWA LATE THIS AFTN OR EVE WITH A WIND EVENT PSBL AS BOWING LINE DEVELOPS. AFTER THIS S/W MOVES THRU...SHUD CLEAR OUT...BUT SOME COOLING AT H85 WL OCCUR DURING THE NIGHT...AND WL BE SLOWER TO RECOVER THAN PREV PROGGED ON FRI. STILL WITH DIER AIR ACRS CWA...SHUD MIX OUT BETTER THAN TODAY...SO SHUD BE A FEW DEG WARMER ACRS ERN CWA. GUD WARMUP ON SAT AND SUN AS HEIGHTS BUILD. SHUD SEE HIGH TEMPS AOA 100 DEG W OF I29 AND IN THE 90S TO THE E. PBLY WL NEED A HEAT ADVY FOR SAT AND SUN...BUT LATER SHIFTS CAN FINE TUNE THAT. ANOTHER FNT WIL SAG S ACRS CWA MON AND MON NITE. MID LEVELS QUITE WARM...SO LIKELY WL GO THRU DRY AS AIRMASS WL BE CAPPED. SHUD BE COOLER MON...ESPEC NERN CWA. ESELY FLOW DEVELOP MON NOTE INTO TUE MORN...AND CUD SEE A REPEAT OF STRATUS TUES ACRS ERN CWA AS LLM INCREASE AGAIN. FOR NOW WL ONLY GO PC...BUT WL GO LOWER THAN MEX TEMPS ACRS ERN CWA TUES WITH ESELY LOW LEVEL FLOW. PBLY WL BE HOT AGAIN ON WED WITH 100-105 FOR HIGHS ACRS WRN CWA. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1123 AM CDT THU JUL 13 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-141200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1123 AM CDT THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A FEW THUNDERSTORMS WILL OCCUR WEST OF THE INTERSTATE 29 CORRIDOR THROUGH THE EARLY AFTERNOON HOURS. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. SCATTERED THUNDERSTORMS WILL REDEVELOP ALONG THE JAMES RIVER VALLEY THIS AFTERNOON AND THEN SPREAD EAST THIS EVENING. SOME OF THESE STORMS WILL BECOME SEVERE WITH LARGE HAIL AND STRONG STRAIGHT LINE WINDS THE MAIN THREAT. FIRE DANGER... THE GRASSLAND FIRE DANGER INDEX WILL REACH THE VERY HIGH CATEGORY NEAR THE MISSOURI RIVER OF SOUTH CENTRAL SOUTH DAKOTA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY VERY HOT TEMPERATURES WILL GRADUALLY EXPAND ACROSS THE REGION THROUGH THIS WEEKEND...WITH THE HOTTEST TEMPERATURES EXPECTED ON SATURDAY AND SUNDAY. HIGH TEMPERATURES BOTH SATURDAY AND SUNDAY WILL VARY FROM THE 90S EAST OF INTERSTATE 29 TO 100 TO 108 DEGREES WEST OF INTERSTATE 29. THESE HOT TEMPERATURES COMBINED WITH THE RELATIVE HUMIDITY WILL PRODUCE HEAT INDICES OF 100 TO 110 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM ALONG THE JAMES RIVER VALLEY AND AFTER 5 PM EAST OF THE INTERSTATE 29 CORRIDOR. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. BT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
216 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 5 N SIOUX CITY 42.57N 96.39W
07/13/2006 M0.88 INCH PLYMOUTH IA CO-OP OBSERVER
COOP OBSERVER LOCATED 1NE OF JAMES. HEAVY RAINFALL AND
NICKLE SIZE HAIL.
&&
DMORINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
246 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM HAIL ANTHON 42.39N 95.87W
07/13/2006 E0.88 INCH WOODBURY IA TRAINED SPOTTER
&&
BTThe Sioux Falls radar (KFSD), 84 km away, was scanning. The volume nearest the first event began at 19:48 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2006Every state in 2006This day in weather historyWarnings in Iowa, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526953.